Well, it's been an interesting past day. I had been feeling EXTREMELY tired for days, and last night finally had the notion to take my temp---it was 102. So I went to the urgent care unit. By then it was up to 104, and my blood count showed low white blood cells. They sent me to the hospital after telling me they thought it may be due to the Aldomet---low white count was listed as a potential side effect. I had many many blood tests at the hospital, most of which still are pending, but one came back, showing somewhat impaired liver function. They wanted to admit me, but there were no beds---they offered to have me stay all night in the triage but I opted to go home and sleep.
What upsets me somehow is the doctor at the hospital, and the doctor today at my regular OB office (not my regular doctor) both at first were resistant to stopping the aldomet---because they were not aware of some of the side effects. The doctor at the hospital said she had been giving aldomet for 30 years and felt it had almost no side effects. I looked at the Merck web site today and saw that I had 3 different side effects which they said would call for stopping it---low white count, unexplained fever and tests showing liver function problems. They are quite rare effects, and I don't really fault the doctors for not knowing them by heart, but it's sort of scary to think if I hadn't been told by one doctor one of the effects and also done some research, I might have continued taking it.
Now I am worried about if and when my BP will go back up. I am pretty sure it will, but they didn't put me on anything else yet until all this is sorted out.
Sorry this is a bit long, but just feeling quite scared and wanted to share a little. The baby is doing well per an ultrasound today and last night---moving like crazy. I love him/her so much already that it makes all this all the more scary. Thanks to all for listening.
Suzanne (37) and DH Tony (41) + William (9, severe PE, born at 32 weeks) and Freddy (6, fairly typical pregnancy) and Baby (due approx. 8/26/04!)